Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 30, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Apr 9, 2012, 4:10 AM EDT. It took effect at Apr 9, 2012, 3:00 PM EDT. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2012, 4:10 AM EDT (08:10 UTC)
- In effect from
- Apr 9, 2012, 3:00 PM EDT
- Expired
- Apr 11, 2012, 9:08 PM EDT
- In force
- 54 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
892 WHUS73 KGRR 090810 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 410 AM EDT MON APR 9 2012 LMZ848-849-091615- /O.NEW.KGRR.SC.Y.0030.120409T1900Z-120410T0500Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 410 AM EDT MON APR 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EDT TUESDAY. * WINDS...WEST 10 TO 20 KNOTS VEERING NORTHWEST AND INCREASING TO 20 TO 25 KNOTS THIS AFTERNOON. NORTHWEST 15 TO 20 KNOTS TONIGHT. * WAVES...1 TO 3 FEET BUILDING TO 3 TO 5 FEET THIS AFTERNOON...THEN SUBSIDING TO 2 TO 4 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>847-091615- /O.NEW.KGRR.SC.Y.0030.120409T1900Z-120410T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 410 AM EDT MON APR 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM EDT TUESDAY. * WINDS...WEST 10 TO 20 KNOTS INCREASING TO 20 TO 25 KNOTS THIS AFTERNOON. NORTHWEST 15 TO 20 KNOTS TONIGHT. * WAVES...2 TO 4 FEET BUILDING TO 3 TO 5 FEET THIS AFTERNOON AND CONTINUING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
12 follow-up statements
356 WHUS73 KGRR 091414 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1014 AM EDT MON APR 9 2012 LMZ848-849-092215- /O.CON.KGRR.SC.Y.0030.120409T1900Z-120410T0500Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1014 AM EDT MON APR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EDT TUESDAY... * WINDS...WEST 10 TO 20 KNOTS VEERING NORTHWEST AND INCREASING TO 20 TO 25 KNOTS THIS AFTERNOON. NORTHWEST 15 TO 20 KNOTS TONIGHT. * WAVES...1 TO 3 FEET BUILDING TO 3 TO 5 FEET THIS AFTERNOON... THEN SUBSIDING TO 2 TO 4 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>847-092215- /O.CON.KGRR.SC.Y.0030.120409T1900Z-120410T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 1014 AM EDT MON APR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM EDT TUESDAY... * WINDS...WEST 10 TO 20 KNOTS INCREASING TO 20 TO 25 KNOTS THIS AFTERNOON. NORTHWEST 15 TO 20 KNOTS TONIGHT. * WAVES...2 TO 4 FEET BUILDING TO 3 TO 5 FEET THIS AFTERNOON AND CONTINUING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ OSTUNO
231 WHUS73 KGRR 092011 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 411 PM EDT MON APR 9 2012 LMZ848-849-100415- /O.EXT.KGRR.SC.Y.0030.000000T0000Z-120411T1200Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 411 PM EDT MON APR 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>847-100415- /O.EXT.KGRR.SC.Y.0030.000000T0000Z-120411T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 411 PM EDT MON APR 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT WEDNESDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ OSTUNO
259 WHUS73 KGRR 100254 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1054 PM EDT MON APR 9 2012 LMZ848-849-101100- /O.CON.KGRR.SC.Y.0030.000000T0000Z-120411T1200Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1054 PM EDT MON APR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS TONIGHT AND TUESDAY. * WAVES...3 TO 6 FEET TONIGHT AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>847-101100- /O.CON.KGRR.SC.Y.0030.000000T0000Z-120411T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 1054 PM EDT MON APR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT WEDNESDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
627 WHUS73 KGRR 100842 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 442 AM EDT TUE APR 10 2012 LMZ847>849-101645- /O.EXT.KGRR.SC.Y.0030.000000T0000Z-120411T1600Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 442 AM EDT TUE APR 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT WEDNESDAY... * WINDS...NORTHWEST TO 30 KNOTS TODAY....DIMINISHING TO 15 TO 25 KNOTS TONIGHT. * WAVES...3 TO 6 FEET TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>846-101645- /O.EXT.KGRR.SC.Y.0030.000000T0000Z-120412T0500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 442 AM EDT TUE APR 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EDT THURSDAY... * WINDS...NORTHWEST TO 3O KNOTS...DIMINISHING TO 15 TO 25 KNOTS TONIGHT. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
853 WHUS73 KGRR 101439 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1039 AM EDT TUE APR 10 2012 LMZ847>849-102245- /O.CON.KGRR.SC.Y.0030.000000T0000Z-120411T1600Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 1039 AM EDT TUE APR 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT WEDNESDAY... * WINDS...NORTHWEST TO 30 KNOTS TODAY....DIMINISHING TO 15 TO 25 KNOTS TONIGHT. * WAVES...3 TO 6 FEET THIS AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>846-102245- /O.CON.KGRR.SC.Y.0030.000000T0000Z-120412T0500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 1039 AM EDT TUE APR 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... * WINDS...NORTHWEST TO 3O KNOTS...DIMINISHING TO 15 TO 25 KNOTS TONIGHT. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MJS
637 WHUS73 KGRR 101914 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 314 PM EDT TUE APR 10 2012 LMZ847>849-110315- /O.CON.KGRR.SC.Y.0030.000000T0000Z-120411T1600Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 314 PM EDT TUE APR 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT WEDNESDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>846-110315- /O.CON.KGRR.SC.Y.0030.000000T0000Z-120412T0500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 314 PM EDT TUE APR 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
378 WHUS73 KGRR 110200 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1000 PM EDT TUE APR 10 2012 LMZ847>849-111000- /O.CON.KGRR.SC.Y.0030.000000T0000Z-120411T1600Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 1000 PM EDT TUE APR 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT WEDNESDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>846-111000- /O.CON.KGRR.SC.Y.0030.000000T0000Z-120412T0500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 1000 PM EDT TUE APR 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
612 WHUS73 KGRR 110807 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 407 AM EDT WED APR 11 2012 LMZ847>849-111600- /O.CON.KGRR.SC.Y.0030.000000T0000Z-120411T1600Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 407 AM EDT WED APR 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET DECREASING TO 2 TO 4 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>846-111615- /O.CON.KGRR.SC.Y.0030.000000T0000Z-120412T0500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 407 AM EDT WED APR 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET TODAY DECREASING TO 2 TO 4 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
161 WHUS73 KGRR 111439 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1039 AM EDT WED APR 11 2012 LMZ847>849-111600- /O.CON.KGRR.SC.Y.0030.000000T0000Z-120411T1600Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 1039 AM EDT WED APR 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET DECREASING TO 2 TO 4 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>846-112245- /O.CON.KGRR.SC.Y.0030.000000T0000Z-120412T0500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 1039 AM EDT WED APR 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET TODAY DECREASING TO 2 TO 4 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MJS
783 WHUS73 KGRR 111555 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1155 AM EDT WED APR 11 2012 LMZ847>849-111700- /O.EXP.KGRR.SC.Y.0030.000000T0000Z-120411T1600Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 1155 AM EDT WED APR 11 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EDT TODAY... WINDS AND WAVES WILL CONTINUE TO DIMINISH THROUGH THE AFTERNOON. $$ LMZ844>846-120000- /O.CON.KGRR.SC.Y.0030.000000T0000Z-120412T0500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 1155 AM EDT WED APR 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET TODAY DECREASING TO 2 TO 4 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MJS
202 WHUS73 KGRR 111931 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 331 PM EDT WED APR 11 2012 LMZ844>846-120345- /O.CON.KGRR.SC.Y.0030.000000T0000Z-120412T0500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 331 PM EDT WED APR 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET THIS EVENING DECREASING TO 2 TO 4 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MJS
358 WHUS73 KGRR 120108 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 908 PM EDT WED APR 11 2012 LMZ844>846-120215- /O.CAN.KGRR.SC.Y.0030.000000T0000Z-120412T0500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 908 PM EDT WED APR 11 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 3:56 AM EDT, 14 minutes earlier.
Area forecast discussion, Apr 9, 3:56 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
356 AM EDT MON APR 9 2012
.SYNOPSIS...
ISSUED AT 356 AM EDT MON APR 9 2012
IT WILL BE ANOTHER WINDY AND COOL DAY TODAY. WE WILL SEE A MIX OF
CLOUDS AND SUN AND A FEW LIGHT RAIN SHOWERS MAY POP UP INTO THE
AFTERNOON. COOLER AIR WILL PUSH INTO THE REGION TONIGHT DROPPING
TEMPERATURES TOWARD THE FREEZING MARK. HOWEVER FROST IS NOT A
CONCERN AS THE WINDS WILL CONTINUE AND CLOUDS ARE EXPECTED TO FILL
IN. TOWARD DAYBREAK TUESDAY A FEW RAIN AND SNOW SHOWERS WILL BE
POSSIBLE AND THESE WILL REMAIN SCATTERED ABOUT THROUGH TUESDAY
EVENING. IT WILL BE A CHILLY TUESDAY WITH HIGHS ONLY IN THE 40S.
FROST AND FREEZE POSSIBILITIES EXISTS FOR TUESDAY NIGHT AND
WEDNESDAY NIGHT AS WINDS DECREASE AND SKIES CLEAR.
&&
.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 356 AM EDT MON APR 9 2012
THE SHORT WAVE THAT APPROACHES LATER TODAY LOOKS MORE SHEARED AND
GIVEN THE DRY AIR MASS OVERHEAD IT MAY BE DIFFICULT TO GENERATE
ANY SHOWERS. HAVE KEPT SLGT CHC POPS GOING ACROSS AREAS NORTH OF
I-96...AND REMOVED POPS SOUTH. OF MORE CONCERN WILL BE THE WINDS
TODAY. FORECAST SOUNDINGS SUGGEST EXCELLENT MIXING TODAY AND WE
MAY BE ABLE TO MIX DOWN FAIRLY STRONG WINDS...EVEN STRONGER THAN
YESTERDAY. THIS IS NOT A SLAM DUNK HOWEVER...SINCE THE POTENTIAL
FOR THE HIGHEST WINDS DOE SN/T OCCUR UNTIL MID TO LATE AFTERNOON.
HOW EFFICIENT THE MIXING WILL BE AT THIS TIME IS QUESTIONABLE IF
WE BEGIN TO CLOUD OVER. SO WILL LET THE DAY SHIFT MONITOR TRENDS
AS THE MORE SUNSHINE WE SEE THROUGH THE AFTERNOON THE HIGHER
LIKELIHOOD THAT A WIND ADVISORY MAY BE NEEDED.
BY TONIGHT AND INTO TUESDAY...THE MAINE UPPER LOW WILL BEGIN TO
RETROGRADE. THIS WILL CAUSE AN UPPER TROUGH TO PASS SOUTH THROUGH
THE CWA TUESDAY MORNING. THIS WILL RESULT IN COLDER AIR INVADING
THE AREA ALONG WITH DEEPER MOISTURE. H8 TEMPS DROP TO -9C BY 12Z
TUE WHICH WOULD BE COLD ENOUGH TO GENERATE SOME LAKE EFFECT. THE
MOISTURE DEPTH OVER THE LAKE WILL BE THE QUESTION...AS THE DEEPEST
MOISTURE REACHES CENTRAL LOWER...BUT MAY NOT BACK WEST OVER THE
LAKE. THEREFORE WILL KEEP THE LOW POPS GOING. BEST CHANCE OF PCPN
SHOULD ACTUALLY BE ACROSS THE NE CWA WHERE THE BEST MOISTURE
FLOATS IN. IT WILL BE A RAW TUESDAY WITH A FAIRLY STIFF NW WIND
AND THE PCPN SHOULD OCCASIONALLY MIX WITH SNOW.
.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 356 AM EDT MON APR 9 2012
THE ON GOING ISSUE OF FROST AND FREEZING TEMPERATURES WILL REMAIN AN
ISSUE MOST OF THIS WEEK SURFACE HIGH PRESSURES AND NORTHWEST FLOW
PREVAILS INTO THURSDAY. A MESSY SYSTEM FROM THE PACIFIC WILL BRING
THE THREAT OF STRONG THUNDERSTORMS AND LOCALLY HEAVY RAINFALL NEXT
WEEKEND. TIMING IS A PROBLEM THROUGH.
THE OVERALL CONFIDENCE FACTOR IN THIS FORECAST PERIOD IS HIGH
THROUGH THURSDAY THEN LESS SO BEYOND THAT (THE SYSTEM WILL IMPACT US
IT IS MORE A QUESTION OF WHEN THAN IF). OUR EASTERN TROUGH WITH HIGH
AMPLITUDE FLOW WILL CONTINUE THROUGH THURSDAY. FINALLY LATE IN THE
WEEK A SYSTEM CURRENTLY NEAR THE DATELINE OVER THE CENTRAL PACIFIC
BOOTS THE SYSTEM JUST OFF SHORE OF THE WEST COAST INLAND. THAT THEN
CREATES ISSUES AS TO JUST HOW THE SHORTWAVE ENERGY FROM THAT SYSTEM
MOVE INLAND TO DISPLACE THE UPSTREAM RIDGE OVER THE WEST CENTRAL
UNITED STATES. THE MODELS TYPICALLY DO POORLY WITH THIS SORT OF
PATTERN ON TIMING AND INTENSITY OF SHORTWAVES MOVING EAST INTO
SOUTHWEST MICHIGAN. ONE WAY OR THE OTHER THROUGH THIS ENERGY WILL
FIND ITS WAY HERE AND WE WILL SEE A CONSIDERABLE RAIN AND
THUNDERSTORM ACTIVITY. IT IS JUST A QUESTION OF TIMING. SINCE TIMING
IS AN ISSUE I HAVE HIGH CHANCE POPS SAT AND SUNDAY. I COULD SEE A
LEAD WAVE BRING INITIAL STORMS TO THE AREA LATE FRI OR EARLY
SATURDAY THEN THE MAIN SYSTEM COMING OUT SUNDAY OR MONDAY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 110 AM EDT MON APR 9 2012
VFR CONDITIONS ARE EXPECTED THROUGH THE NEXT 24 HOURS. THE BIG
CONCERN WILL BE THE STRONG WESTERLY WINDS THAT WILL KICK IN BY MID
MORNING AND LAST INTO THE EVENING. GUSTS COULD OCCASIONALLY REACH
35 KTS WITH THE PEAK OCCURRING BETWEEN 18Z AND 22Z.
&&
.MARINE...
ISSUED AT 356 AM EDT MON APR 9 2012
WILL GO WITH A SCA STARTING THIS AFTERNOON. WEST WINDS WILL
INCREASE AND GRADUALLY BUILD WAVES. WILL GO WITH THE HEADLINE
THROUGH TONIGHT...HOWEVER WE MAY NEED TO EXTEND IT INTO TUESDAY
GIVEN THE ONSET OF THE COLD ADVECTION.
&&
.FIRE WEATHER...
ISSUED AT 356 AM EDT MON APR 9 2012
TODAY WILL BE SIMILAR TO SUNDAY WITH RATHER STRONG WINDS ALONG
WITH RH VALUES DROPPING TO AROUND 30 PERCENT. THIS WILL KEEP THE
FIRE DANGER ELEVATED DESPITE THE COOLISH TEMPS. THIS THREAT SHOULD
DIMINISH LATE TODAY AS A COOLER AND MORE MOIST AIR MASS MOVES IN.
&&
.HYDROLOGY...
ISSUED AT 356 AM EDT MON APR 9 2012
ANY SHOWERS OVER THE SHORT TERM WILL REMAIN LIGHT AND SCATTERED...
SO NO HYDRO ISSUES ARE FORESEEN.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 1 AM EDT
TUESDAY FOR LMZ848-849.
SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 5 AM EDT
TUESDAY FOR LMZ844>847.
&&
SYNOPSIS...JK
SHORT TERM...JK
LONG TERM...WDM
AVIATION...JK
FIRE WEATHER...JK
HYDROLOGY...JK
MARINE...JKHazardous weather outlook, Apr 9, 3:43 AM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 343 AM EDT MON APR 9 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-100745- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 343 AM EDT MON APR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT FIRE DANGER WILL BE ELEVATED TODAY DUE TO GUSTY WINDS AND VERY DRY AIR. FREEZING TEMPERATURES ARE EXPECTED INLAND OF ROUTE 31 AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FREEZING TEMPERATURES ARE EXPECTED WEDNESDAY AND THURSDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE THEN TOO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. LMZ844>849-100745- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 343 AM EDT MON APR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL WATER CRAFT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS AND WAVES WILL BE HAZARDOUS TO SMALL WATER CRAFT THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. WDM
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.